Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 13, Issue 4, Pages 669-676

On a pulsatile flow of a two-phase viscous fluid in a tube of elliptic cross-section

1Department of Mathematics, Jadavpur University, Calcutta 700032, India
2Department of Mathematics, Taki Government College, 24 - Parganas, West Bengal, India
3Department of Mathematics, University of Central Florida, Orlando, Florida 32816, USA

Received 2 December 1988; Revised 2 May 1989

Copyright © 1990 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


A study is made of an unsteady flow of an incompressible viscous fluid with embedded small inert spherical particles contained in a tube of elliptic cross-section due to a periodic pressure gradient acting along the length of the tube. The solutions for the fluid velocity and the particle velocity are obtained for large and small times. It is shown that the effect of particles on the flow is significant in the small-time solution while the large-tlme solution shows no effect of the particles on the flow.